1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.

Ah :-/ Predisone:-/

Discussion in 'Therapy / Medications' started by 5150Marine, Jul 29, 2012.

  1. 5150Marine

    5150Marine Member

    Here recently, I have been having a terrible time with my stomach. Tossing cookies 3-4 times a day. I have been given a ton of meds in the past to deal with it when it "flares" up. For a while my docs thought it may be crohns, but after one of those wonderful colonoscopies they said it wasn't, and is more than likely my RA. So for the past 6 months all was going ok in the tummy dept. that is until 5-7 days ago. The doc added prednisone to my pill bag! Before I didn't think to much about the drug...but I have really grown to HATE it. I found that it totally messes with my head...its bad enough that I get so fucking upset a things...however on the prednisone, I find it 10X worse...I even get mad at or let the smallest thing heat me up, and I can't just let it go. It's like total aggression in a pill! I hope this "flare" will pass soon.
  2. Barberian

    Barberian Well-Known Member

    Predisone is also notorious for terrible weight gain.
  3. tho9900

    tho9900 Well-Known Member

    I was on prednisone high dose when I got medevac'd out from the desert.. steroid psychosis sucks dick...

    http://www.wisegeek.com/what-is-steroid-psychosis.htm

    and ya I got hit on my eval for being overweight.. told the chief it was the prednisone he told me I was full of crap cuz steroids buffed you up.. go figure.. and he was a Doc..

    What are you on it for if you don't mind me asking?
  4. 5150Marine

    5150Marine Member

    @Tho. I have been blessed with RA (at least that's what seems to fit best). Over the years I had gone from being stiff after PT, training, and occasional scuffle with a bad guy who didn't want to play nice. To being stiff ALL the time, then being painfully stiff (mornings were hell)! I was eating so much Motrin (vitamin M) that I was sure I soon would have a hole in my stomach and kill off my liver(if the booze dint do it first). Soon nothing seemed to work. I went to see a RA Doc. (the best doc I have ever had). It took along time to find something that work (OK at least). Once we got the FLARE ups in remission (3mg of Predinsone 3X per day =90 mg) for 5 months. (weight gain was unbelievable!, along with the "MOON FACE"). To keep it in remission I have to take 40 mg of Humaira SQ, one a week (retail cost 3600.00 per month) and 50 mg Methotrexate SQ per week). But at least I could come off the Predisone. So know when I have a flare up of either my stomach or RA I gotta take the prednisone for a week or so. (but of all the meds I have or have ever taken...I have to be In a REAL BAD WAY...and even then I fight having to take it, because of the side effect (mostly Bad bad attitude!!) when I'm of it I turn into one grumpy fuck! (if someone even replace the toilet paper roll with the flap under instead of over would send me into a rage! ) I keep telling myself that the inflammation will be over soon, and I can start to tapper off the crap!
  5. JarHed

    JarHed Well-Known Member Can Ban

    Hey 5150

    I was on prednisone for more than a year for a kidney problem. As you know it's a steroid and an immunosuppressant which is probably the reason for using it to treat your RA. It is a steroid and all the wonderful side effects of steroids; rages, upset stomach, ect., come along with it. I had them also as well as growing a ton of hair where I didn't need it.

    If you have RA, it will probably never go away. Exercise does help as well as accupuncture. both get the bodies natural helpers in order.

    One other thing, if you do decide to get off it make sure you take a long time to ween yourself off of it no matter how low the dosage. It can cause a backlash with your immune system that will cause any number of wonderful things to happen. I hate it and am glad I'm off of it. I'm still having problems that are popping up from having used it, even though the dosage was low, 10mg and I was on it for a little more than a year.

    Suppressing the immune system is the accepted treatment for RA. I'm sure I don't have to tell you but you might consider looking into other meds which don't have the effects on your system that your current ones are. RA's a tough one, hope you find somethings that helps and doesn't make your life crappy.

    Jar
  6. Jimmy

    Jimmy Well-Known Member Can Ban

    My advice to all veterans is to research every drug that your doctor or psych gives you and then ask him/her about them the next time you see them. Also, every six months revisit these drugs and search on the net for more modern alternatives. I originally got suggestions from this site which helped me.

    My reasons for saying this is that some psychs/doctors blanket prescribe to treat all symptoms and hope they hit the right one. Everyone is different you see and what works for one doesn't always work for another.
    I was prescribed Lyrica to replace my pain medication, however, it works better as a mood stabiliser. Whereas one of my other mates who does not have PTSD uses Lyrica for chronic pain.
    JarHed likes this.
  7. JarHed

    JarHed Well-Known Member Can Ban

    Good advice Jimmy

    Many times, also, doctors prescribe something that they know works in a greater percentage of cases. Doesn't always work for each individual. And sometimes they just push something that the drug companies are paying them to.
    Tim Cake and Jimmy like this.

Share This Page

Users found this page by searching for:

  1. need to come off pred.isone